at least twice a day i get a shortness of breath which causes me to start coughing and it sounds like i got mucus stuck.once in a while i get these clear jelly like mucus balls that some up what causes this
Exces mucus can be caused by chronic bronchitis, COPD, asthma and other conditions. Anything that causes shortness of breath should be evaluated by a doctor. You may be spent for pulmonary function tests to determine if there is any decrease in lung function associated. Another possibility is a bronchosopy (which is totally spelt wrong) where a tube is placed down your throat to look at your lungs, this would allow a doctor to get a sample of the mucus to look for the possibility of infection (although unlikely since the mucus is not coloured).
Were you given ventolin and advair? If one is an inhaled steriod, it may take up to 2-3 weeks to notice the benefits from it (with regular use). Ventolin is a rescue inhaler and will only help the shortness of breath and not the mucus. Antibiotics may also take some time to help if the mucus is from an infection. Make sure you are taking medications exactly as you were prescribed and give them a couple weeks before you determine whether they are helping or not.
Another possibility is to get a referral to an allergist and get allergy testing. This would allow you to find out what the triggers are and trying to avoid them. However, I'm allergic to cats and own two (there is no way I'm giving them up), so I do have problems with chronic mucus that prednisone doesn't even clear up completely.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.